MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0535
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Insufficient Information (4580)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
This is for stem 2 of 2.The stem neck on both sides have been shaved off.Future treatment plan is currently under consideration.
 
Additional Manufacturer Narrative
An event regarding range of motion (rom) and wear involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry concerns a patient who underwent a total hip arthroplasty with bilateral cementless implants and approximately three years later was found to have notches in both femoral prosthetic necks.I am able to confirm that this event occurred since i was able to review x-rays with the notches present.The root cause of this event cannot be determined with certainty.The causes of notching are multifactorial.However given the position of the acetabular components this may well be due to impingement of the femoral neck on the acetabular component.The possibility of abnormal position of the femoral component is less likely.Also possibly contributing to this phenomena would be the patient's activity level with lifestyle choices such as extreme positions in yoga, etc.Having said that, in my experience, with well positioned implants this notching does not occur.The patient should have at the very least, true cross table lateral views to determine the anteversion of the acetabular component and a ct scan to determine both the anteversion of the acetabular component and the femoral component." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the stem neck had been "shaved off." a review of the provided medical information by a clinical consultant indicated: "this inquiry concerns a patient who underwent a total hip arthroplasty with bilateral cementless implants and approximately three years later was found to have notches in both femoral prosthetic necks.I am able to confirm that this event occurred since i was able to review x-rays with the notches present.The root cause of this event cannot be determined with certainty.The causes of notching are multifactorial.However given the position of the acetabular components this may well be due to impingement of the femoral neck on the acetabular component.The possibility of abnormal position of the femoral component is less likely.Also possibly contributing to this phenomena would be the patient's activity level with lifestyle choices such as extreme positions in yoga, etc.Having said that, in my experience, with well positioned implants this notching does not occur.The patient should have at the very least, true cross table lateral views to determine the anteversion of the acetabular component and a ct scan to determine both the anteversion of the acetabular component and the femoral component." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This is for stem 2 of 2 right hip, the stem neck on both sides have been shaved off.Future treatment plan is currently under consideration.Patient had pain and restriction of activities.Update per medical review: ".Given the position of the acetabular components this may well be due to impingement of the femoral neck on the acetabular component.".

Brand Name
SIZE 5 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16974358
Report Number0002249697-2023-00571
Device Sequence Number20439043
Product Code LPH
UDI-Device Identifier04546540669506
UDI-Public04546540669506
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number6721-0535
Device Catalogue Number6721-0535
Device Lot Number77549801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale